Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 154, NWS Blacksburg, VA

July 28, 2017Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 28, 2017, 6:44 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2017, 6:44 PM EDT (22:44 UTC)
Expired
Jul 28, 2017, 7:45 PM EDT
In force
61 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Rockingham County, NC, Stokes County, NC

The radar

The Roanoke radar (KFCX), 73 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 6:45 PM EDTTSTM WND DMGDanbury, NCTHUNDERSTORM WINDS DOWNED A TREE IN A HOMEOWNERS BACKYARD WITHIN THE COMUNITY OF DANBURY.
Jul 28, 6:58 PM EDTTSTM WND DMG1 Ne Dillard, NCONE TREE DOWN AT THE INTERSECTION OF ROUTE 772 AND YATES ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1201 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

335 
WUUS51 KRNK 282244
SVRRNK
NCC157-169-282345-
/O.NEW.KRNK.SV.W.0154.170728T2244Z-170728T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
644 PM EDT FRI JUL 28 2017

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Eastern Stokes County in north central North Carolina...
  Western Rockingham County in north central North Carolina...

* Until 745 PM EDT

* At 643 PM EDT, severe thunderstorms were located along a line
  extending from near Hanging Rock State Park to Walnut Cove, moving
  northeast at 25 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Mayodan...
  Madison...
  Walnut Cove...
  Stoneville...
  and Danbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for damaging winds, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3626 8019 3646 8035 3655 8010 3654 7987
      3625 7988
TIME...MOT...LOC 2243Z 220DEG 20KT 3645 8027 3628 8012 

HAIL...<.75IN
WIND...60MPH
 
$$

RAB
3 follow-up statements
911 
WWUS51 KRNK 282307
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
707 PM EDT FRI JUL 28 2017

NCC157-169-282345-
/O.CON.KRNK.SV.W.0154.000000T0000Z-170728T2345Z/
Stokes NC-Rockingham NC-
707 PM EDT FRI JUL 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHEASTERN STOKES AND NORTHWESTERN ROCKINGHAM COUNTIES...

At 706 PM EDT, severe thunderstorms were located along a line
extending from near Sandy Ridge to near Madison, moving northeast at
25 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Mayodan...
Madison...
Stoneville...
Sandy Ridge...
and Intelligence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3642 8019 3651 8022 3655 8010 3654 7987
      3633 7988 3635 8006
TIME...MOT...LOC 2306Z 220DEG 20KT 3654 8018 3637 8003 

HAIL...<.75IN
WIND...60MPH
 
$$

RAB
650 
WWUS51 KRNK 282328
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
728 PM EDT FRI JUL 28 2017

NCC169-282337-
/O.CAN.KRNK.SV.W.0154.000000T0000Z-170728T2345Z/
Stokes NC-
728 PM EDT FRI JUL 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STOKES COUNTY IS 
CANCELLED...

The storms which prompted the warning have moved out of Stokes 
County and into Rockingham County. Therefore, the warning has been 
cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3644 8001 3644 8003 3654 8003 3654 7987
      3640 7988
TIME...MOT...LOC 2327Z 220DEG 20KT 3662 8009 3645 7994 

$$

NCC157-282345-
/O.CON.KRNK.SV.W.0154.000000T0000Z-170728T2345Z/
Rockingham NC-
728 PM EDT FRI JUL 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN ROCKINGHAM COUNTY...

At 727 PM EDT, severe thunderstorms were located along a line
extending from near Penns Store to near Stoneville, moving northeast
at 25 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Stoneville...
and Price.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3644 8001 3644 8003 3654 8003 3654 7987
      3640 7988
TIME...MOT...LOC 2327Z 220DEG 20KT 3662 8009 3645 7994 

HAIL...<.75IN
WIND...60MPH
 
$$

RAB
374 
WWUS51 KRNK 282336
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
736 PM EDT FRI JUL 28 2017

NCC157-282345-
/O.EXP.KRNK.SV.W.0154.000000T0000Z-170728T2345Z/
Rockingham NC-
736 PM EDT FRI JUL 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROCKINGHAM 
COUNTY WILL EXPIRE AT 745 PM EDT...

The storms which prompted the warning have weakened and moved 
northeast out of the warned area. Therefore, the warning will be 
allowed to expire.

Moderate to heavy rain and occasional lightning will continue in the 
area for another 30 minutes or so.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3644 8001 3644 8003 3654 8003 3654 7987
      3640 7988
TIME...MOT...LOC 2335Z 220DEG 20KT 3665 8006 3648 7991 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:35 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 28, 6:35 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
635 PM EDT Fri Jul 28 2017

.SYNOPSIS...
Low pressure over the Ohio Valley and Mid Atlantic region will move
southeast and deepen tonight. By Saturday morning the low will be
near the Delmarva Coast with a cold front trailing into the lower
Mississippi Valley. High pressure follows this low, moving from
the Great Lakes on Saturday to the Mid Atlantic states on
Tuesday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 633 PM EDT Friday...Continue to see rather widespread
showers across the forecast area. Organizing, though still
broad surface low roughly analyzed over northwest Virginia with
parent mid-level trough over the northern OH Valley. Couple
areas of focus through midnight. First is an evolving
convective line across the I-77 corridor in NC moving into the
Triad, the upper NC Piedmont and part of Southside. This area is
on the northern end of somewhat better instability (LAPS
analysis SBCAPE of ~2500 J/kg). May see some stronger storms
capable of gusty winds and heavy downpours moving into towns in
this area in the next 1-2 hrs as this moves northeastward. To
the north with a few miles of I-64, a band of persistent, slow-
moving moderate rain along an axis of surface moisture
convergence. There have been pockets of 1.5" rainfall amounts
over the past 3 hours in this area per dual-pol radar estimates.
Not exactly impressive or eye-popping rain totals to this
point, but higher- resolution guidance keeps rain going until
late evening as primary surface low moves into the central VA
Piedmont, on the southern end of comma-head like structure. Warm
cloud depths of 4 km support efficient rain production through
collision/coalesence effects, so will need to carefully monitor
for minor hydro issues if rain rates can get sufficiently high
and be slower moving.

Toward late evening, it's expected that the SW-NE oriented cold
front over eastern KY/WV will make its way across the forecast
area. That should result in a rather rapid reduction in
rain/PoPs, with exception for the Alleghany Highlands in
northwest flow. Depending on how things clear out in the
Piedmont and into the foothills, may need to consider adding
areas of patchy fog as enough of a inversion forecast by RAP
BUFKIT profiles until deeper cold advection comes in toward
morning.

Previous discussion issued at 330 PM follows...

A cold front is sinking south across the Ohio Valley this
afternoon. Out ahead of this front and across the mountains are
several areas of rain with isolated lines of convection. Only a
few of these lines are actually carrying lightning this
afternoon. It is a slightly different story east of the Blue
Ridge and south of hwy 460. This area has seen more sunshine
today with temperatures warming into the mid 80s and dew points
in the lower 70s. As a weak area of low pressure tracks along
the TN/VA-VA/NC border, segmented lines will form and track east
across the piedmont. With modest CAPE values and some weak
shear, a few storms can become strong, maybe even severe.
Damaging winds are the primary threat. However, downdraft CAPE
values are very low, so the overall threat remains very low.

A secondary threat is flash flooding. Through early this
afternoon, areas across the mountains south of hwy 460 have seen
upwards of a half to three-quarters of inch of rain. To the
north, only a couple of tenth of an inch of rain has fallen
today. As a surface low and front converge as they approach the
region, another half to one inch of rain could fall over the
area. Considering the rain so far has only wet the ground and
there is vast vegetation, flood concerns are low. Rainfall rates
would have to increase significantly to be a threat for flash
flooding, but at this point we do not see that happening. Areas
east of the Blue Ridge have a lesser threat of flooding with
very little rain today and continuing dry soil conditions.

A combination of the HRRR and the NAMNest were used to time the
rain coming over the area today and tonight. If the models are
correct, showers will exit the piedmont by midnight. Some wrap-
around moisture with the upper level closed low may have a few
showers dropping light rain on western slopes after midnight.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
As of 225 PM EDT Friday...

Closed 500MB low will gradually fill as it tracks into
northeast Virginia on Sunday. Monday heights continue to rise
and the low moves northeast. Vorticity maximum associated with
the upper low crosses southwest Virginia, northwest North
Carolina and southeast West Virginia on Saturday and Saturday
night.

Some larger mid level lapse rates on Saturday as cold air aloft
arrives with the upper low. Moisture still deep, from the
surface through 500MB, in the Virginia piedmont as shown on the
forecast BUFKIT sounding for LYH on Saturday afternoon. Both the
NAM and GFS have low levels drying out on Sunday. Will keep
probability of precipitation in the Virginia piedmont all the
way through Saturday evening. Will lower maximum temperatures in
the piedmont on Saturday due to the clouds and precipitation.
More sunshine expected for much of the area on Sunday, so even
though 850MB temperatures are slightly lower in the air mass
behind the front, will stay toward warmer guidance for maximum
temperatures.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 1245 PM EDT Thursday...

Upper ridge over western United Slates amplifies on Tuesday and
Wednesday while downstream trof also sharpens. Short wave
coming through the eastern trof reaches the region on Thursday.
Larger differences in evolution of the weather pattern showing
up in the models after Wednesday but they agree the eastern trof
will amplify.

Surface high will be centered over the Mid Atlantic region on
Tuesday night. The high moves far enough offshore for some
return southwest flow and an increase in temperatures and
moisture on Wednesday through Friday. Most likely probability
and best areal coverage of showers and thunderstorms on Friday
ahead of a cold front approaching from the northwest.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
As of 125 PM EDT Friday...

Low confidence TAF forecast continues today with showers
spreading across the west early followed by redevelopment this
afternoon as showers/storms increase ahead of a cold front to
the west. However timing, strength and extent of stronger more
widespread thunderstorms highly contingent on sufficient cloud
breaks. For now will continue with a VCTS mention at most
locations from west to east this afternoon, and TEMPO in a
period of sub-VFR as perhaps a more organized area shifts east
from the western terminals early this afternoon and into eastern
sections by late afternoon/early evening. Any thunderstorm may
be capable of torrential downpours and associated IFR to LIFR
visibility and lightning.

Expect coverage to gradually exit the east after sunset but
lingering wrap around likely to produce low cigs and lingering
shower bands across most of the region until around midnight.
Appears most rainfall will be along and north of a KLWB-KLYH
line by daybreak Saturday with patchy fog possible despite
increasing northerly flow late.

Appears Saturday will start out mainly dry under low cigs.
However given upslope northwest flow across the KBLF/KLWB
vicinity, and the upper low dropping south across eastern
sections, expect a return of periodic return of showers until
late in the day. Should see cigs rise some as drying aloft
gradually works in but still appears will stay sub-VFR for much
of the day espcly western mountains and east of the Blue Ridge.

Aviation Extended Discussion...

Expect widespread VFR to return Sunday-Tuesday under high
pressure following the front/upper low.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS
NEAR TERM...AL/RCS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...RCS
Hazardous weather outlook, Jul 28, 4:05 PM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
405 PM EDT Fri Jul 28 2017

NCZ001-002-018-VAZ007-009>020-WVZ042>044-507-508-292015-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Mercer-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
405 PM EDT Fri Jul 28 2017

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

Strong to isolated severe thunderstorms will be possible through this
evening with damaging winds the primary threat. In addition, very
heavy rainfall may cause localized flooding issues especially where
storms tend to train across the same areas within a short period.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-292015-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-
405 PM EDT Fri Jul 28 2017

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Tonight.

Strong to isolated severe thunderstorms will be possible in this
evening with damaging winds the primary threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RCS

In the hours before

Special weather statement, Jul 28, 3:42 PM EDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
342 PM EDT FRI JUL 28 2017

WVZ507-508-282045-
Western Greenbrier-Eastern Greenbrier-
342 PM EDT FRI JUL 28 2017

...MODERATE TO HEAVY RAINFALL ACROSS CENTRAL GREENBRIER COUNTY
THROUGH 445 PM EDT...

At 338 PM EDT, A persistent area of moderate rainfall, oriented from
west to east, was located from near Williamsburg to Frankford
Alvon. Rainfall of 1/2 to 1 inch has occurred in this area during
the past hour. Additional rainfall upstream is expected to move
across this area during the next hour. If heavy rainfall persists in
this area, a Flood Advisory may be required. This includes
Interstate 64 from near Sam Black Church to the Virginia State Line.

Locations impacted include...
Renick...
Neola...
Falling Spring...
Trout...
and Lewisburg Airport.

Persistent heavy rainfall may cause localized flooding. Do not drive
your vehicle through flooded roadways.

LAT...LON 3796 8005 3793 8009 3790 8012 3787 8016
      3785 8018 3784 8018 3783 8019 3788 8063
      3803 8054
TIME...MOT...LOC 1938Z 000DEG 0KT 3792 8036

RAB
Special weather statement, Jul 28, 4:01 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
401 PM EDT FRI JUL 28 2017

NCZ004-020-282100-
Stokes-Yadkin-
401 PM EDT FRI JUL 28 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN STOKES AND
EASTERN YADKIN COUNTIES THROUGH 500 PM EDT...

At 400 PM EDT, a strong thunderstorm was located near East Bend,
moving east-northeast at 15 mph.

Locations impacted include...
Walnut Cove...
East Bend...
King...
Pine Hall...
and Enon.

Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3625 8057 3626 8054 3626 8047 3625 8046
      3627 8045 3630 8045 3644 8012 3626 8004
      3625 8045 3624 8045 3622 8043 3621 8045
      3614 8044 3612 8046 3611 8050
TIME...MOT...LOC 2000Z 248DEG 14KT 3620 8045

RAB
Special weather statement, Jul 28, 4:58 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
458 PM EDT FRI JUL 28 2017

NCZ002-003-VAZ016-282145-
Surry-Alleghany-Carroll-
458 PM EDT FRI JUL 28 2017

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ALLEGHANY AND
NORTHWESTERN SURRY COUNTIES IN NORTHWESTERN NORTH CAROLINA AND
SOUTHWESTERN CARROLL COUNTIES IN SOUTHWESTERN VIRGINIA...

At 456 PM EDT, a strong thunderstorm was located over Glade Valley,
moving northeast at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Galax...
Sparta...
Ennice...
Cana...
and Fancy Gap.

Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.

LAT...LON 3638 8103 3641 8104 3642 8108 3643 8108
      3643 8111 3642 8113 3645 8116 3657 8102
      3656 8084 3657 8084 3664 8091 3663 8091
      3663 8093 3676 8078 3655 8061
TIME...MOT...LOC 2056Z 229DEG 23KT 3647 8103

RAB
Special weather statement, Jul 28, 5:22 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
522 PM EDT FRI JUL 28 2017

NCZ020-282215-
Yadkin-
522 PM EDT FRI JUL 28 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT YADKIN COUNTY THROUGH
615 PM EDT...

At 520 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Buck Shoals to near Mocksville to near
Cleveland. Movement was northeast at 20 mph.

Winds in excess of 30 mph are possible with these storms. Frequent
lightning and heavy rainfall is occurring with these storms.

Locations impacted include...
Yadkinville...
Boonville...
East Bend...
Nebo...
and Courtney.

Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3606 8088 3612 8088 3625 8067 3625 8065
      3629 8062 3627 8060 3629 8054 3626 8053
      3626 8047 3622 8043 3621 8045 3614 8044
      3612 8046 3611 8051 3608 8051 3605 8050
TIME...MOT...LOC 2120Z 205DEG 19KT 3610 8083 3589 8062 3572 8058

RAB
Special weather statement, Jul 28, 5:42 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
542 PM EDT FRI JUL 28 2017

NCZ005-006-282245-
Rockingham-Caswell-
542 PM EDT FRI JUL 28 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROCKINGHAM AND
CASWELL COUNTIES...

At 540 PM EDT, a strong thunderstorm was located about five
miles southeast of Reidsville, moving east-northeast at 20 mph.

Winds in excess of 30 mph are possible with this storm. Heavy
rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.

Locations impacted include...
Reidsville...
Yanceyville...
Bethel...
Jericho...
and Prospect Hill.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 3625 7965 3636 7970 3654 7917 3654 7914
      3624 7916
TIME...MOT...LOC 2140Z 252DEG 18KT 3630 7961

RAB
Special weather statement, Jul 28, 6:25 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
625 PM EDT FRI JUL 28 2017

NCZ004-282315-
Stokes-
625 PM EDT FRI JUL 28 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN STOKES
COUNTY THROUGH 715 PM EDT...

At 622 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Capella to near Winston-Salem.
Movement was northeast at 25 mph.

Winds in excess of 30 mph are possible with these storms.  Heavy
rainfall is occurring with these storms, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.

Locations impacted include...
Walnut Cove...
Danbury...
King...
Pinnacle...
and Hanging Rock State Park.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3626 8036 3637 8044 3648 8019 3626 8004
TIME...MOT...LOC 2222Z 245DEG 20KT 3635 8035 3615 8020

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:27 PM EDTSpecial Weather StatementRNKAshe, Wilkes63 min
Jul 28, 4:01 PM EDTSpecial Weather StatementRNKStokes59 min
Jul 28, 5:22 PM EDTSpecial Weather StatementRNKYadkin53 min
Jul 28, 5:42 PM EDTSpecial Weather StatementRNKCaswell63 min
Jul 28, 6:25 PM EDTSpecial Weather StatementRNKStokes50 min
Jul 28, 7:17 PM EDTSpecial Weather StatementRNKRockingham58 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.